MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; MICRO BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; MICRO BIPOLAR FORCEPS
Model Number 470171-15
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the micro bipolar forceps instrument involved with this complaint and completed the device evaluation.The reported event was confirmed through failure analysis investigation.Visual inspection identified damaged conductor wire insulation.The instrument was tested and passed electrical continuity.The cause of this failure is attributed to a component failure.A review of the instrument log for the micro bipolar forceps instrument lot# n10200121 / sequence 0011 associated with this event has been performed.Per logs, the instrument was last used for a procedure on (b)(6) 2021 using system (b)(4).The customer reported issue was identified during central reprocessing on (b)(6) 2021.This information suggests that the instrument was reprocessed a day after its last usage.The instrument has 3 remaining usable lives with no subsequent use recorded.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.No procedure video or image was submitted to isi for review.The micro bipolar forceps instruments are multiple-use electrosurgical endoscopic instruments with a grasping tip to be used in conjunction with the da vinci system and an external electrosurgical unit (esu).The instrument is designed to provide energy from the designated location on the instrument (the tip) to the planned anatomical location when used as intended.The energy is activated by pressing the designated pedal on the surgeon side console (ssc).The instrument & accessory user manual states: ¿always have a backup instrument available to complete the surgical procedure in case of instrument failure.¿ the customer reported complaint does not itself constitute an mdr reportable event; however, this complaint is being reported because the customer reported conductor wire damage and failure analysis of the instrument confirmed the conductor wire insulation damage with a passed electrical continuity test.Although there was no arcing reported or seen through analysis, and there was no patient injury reported, if this failure were to recur, it could result in an adverse event.
 
Event or Problem Description
It was reported that during central processing, inspection identified damage on the micro bipolar forceps instrument's conductor wire.There was no report of patient involvement.Intuitive surgical, inc.(isi) followed up with the site and obtained the following additional information regarding the reported event: the sterile reprocessor further clarified and confirmed a compromised conductor wire insulation and a wire was exposed.No known abnormality or functional issue was observed during the last known usage for a procedure on (b)(6) 2021 using system (b)(4).

Brand Name
ENDOWRIST
Common Device Name
MICRO BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
MDR Report Key11390954
Report Number2955842-2021-10191
Device Sequence Number11053978
Product Code NAY
UDI-Device Identifier00886874112274
UDI-Public(01)00886874112274(10)N10200121
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470171-15
Device Catalogue Number470171
Device Lot NumberN10200121 0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2021
Initial Report FDA Received Date02/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1